Hello, everyone. This is my first post here. I am desperate for moral support and advice. Has anyone else's FM, medication or combination thereof had a significant impact on their intimate relations with their spouse? We have had a strong marriage for 18 years now but since my dx 2 years ago my libido has steadily declined. I am now worried that this could be the one thing that would ruin our marriage. I suspect my meds are a problem but mostly it's the pain. Even on the rare occasion that I am in the mood, the pain prevents me from wanting to act on it. It is hard to enjoy sex when every fiber in my body is screaming at me and I and I am not in the mood. How have any of you dealt with this? I plan to change my meds soon but I need other suggestions as well. TIA for any replies.View Thread
Thanks jennagale76. I do try to talk myself into it. Sometimes I spend the whole day try think my way into the mood so I can surprise him by being the one to initiate, and that does work sometimes, but other times the evening is so hectic that it just fizzles out or I am in too much pain or too tired. Your right, an orgasm is a great pain reliever and I always feel better physically and emotionally afterward ( and feel closer to my husband). As I posted earlier, we talked and I told him I need a little more planning so I can take meds ahead of time instead of him waiting until bedtime to try to initiate sex. I like your idea of cuddling and rubbing my back. That actually could help to get me in the mood. Thanks for your input.View Thread
Thank you both for replying. I knew I couldn't be alone in this symptom. I am 42 and could be pre menopausal as women in my family tend to go through it a little sooner than others. I am taking muscle relaxers, blood pressure meds, anxiety pills and antidepressants. Pain meds only occasionally because I am prone to rebound headaches due to a doctor trying to aggressively treat my chronic migraines in the past leading to overuse. My thyroid is borderline low as well. I am just about ready to tell my doctors that I want off of all my meds because they don't seem to be doing any good and only harming me. Thanks for the tip about searching my meds, Anon. I had no idea that any of my meds besides my antidepressant could cause loss of libido.
Crystal: Fortunately, my husband is very understanding and we do communicate very well. He never gets angry but I can see the disappointment in his eyes when i turn him down. He is very loving and understanding and has spent a lot of time educating himself on FM and I think that's what holds us together. But I know this is causing a tension between us and that is something I want to nip in the bud. I talked to him last night and told him we need to do a little more planning rather than be spontaneous. If he lets me know ahead of time, I can take my pain med and will be more likely to respond to his advances. Like I said, I can only take my pain med occasionally. If I take it more than twice a week, it can cause a rebound headache that will take forever to get over. So if i reserve it only for intimate times I think that will help.
Thanks again for your replies. I feel better about this already. I think doctors don't really consider side effects like this when prescribing. Like it is a sacrifice that isn't really important.View Thread